Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 42, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 3, 2007, 5:47 AM EDT for 4 counties in Florida. It took effect at Apr 3, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 5:47 AM EDT (09:47 UTC)
- In effect from
- Apr 3, 2007, 1:00 PM EDT
- Expired
- Apr 3, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 030947 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 547 AM EDT TUE APR 3 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND UNTIL 7 PM EDT FOR FOR MOST OF THE INTERIOR AND SOUTHERN COUNTIES... .EXTENDED PERIODS OF DRY AIR WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING... FLZ052-056-057-061-062-065-032200- /O.NEW.KTBW.FW.W.0042.070403T1700Z-070403T2300Z/ POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 547 AM EDT TUE APR 3 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DECREASING DEW POINTS AND WARM AFTERNOON TEMPERATURES WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME IN THE WARNED AREA. THIS SCENARIO WILL INCREASE THE THREAT FOR THE SPREAD OF WILD FIRES. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:45 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 3, 2:45 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
245 AM EDT TUE APR 3 2007
.SHORT TERM (TODAY - THURSDAY)...HIGH PRESSURE CONTINUES OVER THE
AREA TODAY AND TONIGHT KEEPING BENIGN WEATHER CONDITIONS THROUGH
WEDNESDAY MORNING. RELATIVELY WEAK FLOW AT THE SURFACE THIS
AFTERNOON WILL ALLOW FOR SEA BREEZES TO DEVELOP WHICH MAY BECOME A
LITTLE STRONGER THAN IN THE LAST 2 DAYS. NO HIGHLIGHTS ARE EXPECTED
UNTIL WEDNESDAY AFTERNOON WHEN A COLD FRONT APPROACHES NORTHERN
FLORIDA BRINGING A STEADY INCREASE IN CLOUD COVER AND SLIGHT CHANCES
OF RAINSHOWERS OVER THE NORTHERN COUNTIES.
POPS IN LATEST MODEL GUIDANCE REMAINS VERY LOW WITH NO SINGLE
SOLUTION INDICATING ANYTHING HIGHER THAN 20 PERCENT THROUGH THE
ENTIRE EVENT. GFS/HPC ACCUMULATION FIELDS SHOW SIMILAR RESULTS WITH
BEST CHANCES OF RAIN OVER THE FLORIDA PANHANDLE WEDNESDAY LATE IN
THE AFTERNOON. MUCH CONSERVATIVE SOLUTION DEPICTED BY NAM WITH ONLY
ISOLATED SPOTS OF RAIN OVER THE EASTERN COAST OF FLORIDA WEDNESDAY
EVENING AND THURSDAY MORNING. GFS SEEMS TO KEEP SOME LEFTOVER ENERGY
A LITTLE LONGER OVER THE SOUTHERN-MOST COUNTIES. ALL MODEL GUIDANCE
SHOW GOOD AGREEMENT IN KEEPING POSSIBLE ACCUMULATIONS OVER THE AREA
BETWEEN .01 TO .05 INCHES. OVERALL...CURRENT POPS GRID REMAINS RIGHT
ON TRACK AND ONLY MINOR ADJUSTMENTS WILL BE MADE...MAINLY FOR AREA
OF COVERAGE...AS HIGHEST PERCENTAGES WILL REMAIN AT 20. THE FRONT
SHOULD BE MOVING INTO THE SOUTHERN TIP OF THE STATE BY THURSDAY LATE
IN THE AFTERNOON.
TEMPERATURES TODAY AND TONIGHT WILL REMAIN WARM WITH SOME INTERIOR
LOCATIONS REACHING AFTERNOON MAXS IN THE UPPER 80S...AND MORNING
LOWS IN THE UPPER 50S TO LOWER 60S. THEN TEMPS COOL DOWN A DEGREE
OR TWO ON WEDNESDAY AS CLOUDINESS AHEAD OF THE FRONT WILL INCREASE
OVER THE AREA.
&&
.LONG TERM (THURSDAY NIGHT - MONDAY)...BROAD EASTERN U.S. UPPER
TROUGH WILL HELP TO DRIVE SEVERAL COLD FRONTS WITH MODIFIED COOL AIR
MASSES THROUGH THE FORECAST AREA DURING THE LONG TERM PERIOD. THE
FIRST FRONT WITH ITS ISOLATED SHOWERS WILL BE EXITING TO THE SOUTH
OF THE REGION THURSDAY NIGHT WITH COOLER/DRIER AIR AND CLEARING
SKIES EXPECTED OVERNIGHT. DRY PLEASANT WEATHER WITH SLIGHTLY BELOW
NORMAL TEMPERATURES WILL BE THE RULE ON FRIDAY UNDER MOSTLY SUNNY
SKIES.
A SECOND FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY NIGHT AND
EARLY SATURDAY. LACK OF SUFFICIENT MOISTURE RETURN AHEAD OF THIS
FRONT WILL PRECLUDE RAIN CHANCES WITH JUST A SUBTLE INCREASE IN
CLOUDS EXPECTED WITH ITS PASSAGE. MAINLY CLEAR SKIES AND BELOW
NORMAL TEMPERATURES WILL AGAIN FOLLOW THE SECOND FRONT FOR SATURDAY
AND SATURDAY NIGHT...BEFORE A THIRD FRONT MOVES THROUGH THE FORECAST
AREA DURING SUNDAY AND SUNDAY NIGHT. THE LATEST GFS SHOWS A BIT MORE
MOISTURE WITH THIS FRONT AND WITH SOME SHORT WAVE ENERGY MOVING
OVERHEAD AND INCREASING DIFLUENT FLOW ALOFT FROM STRONG UPPER JET
OVER THE SOUTHEASTERN U.S. AND NORTHERN GULF...WILL MAINTAIN A 20%
POP FOR A SLIGHT CHANCE OF SHOWERS DURING SUNDAY AND SUNDAY EVENING.
THE THIRD FRONT RUNS OUT OF GAS ACROSS THE SOUTH-CENTRAL PENINSULA
ON MONDAY. THE COMBINATION OF THE FRONT AND UPPER JET POSITION MAY
LEAD TO A FAIR AMOUNT OF CLOUDS ALONG WITH SOME OVER-RUNNING TYPE
LIGHT RAIN ACROSS CENTRAL/SOUTHERN ZONES...SO WILL INTRODUCE A 20%
POPS FOR THESE AREAS WITH A SILENT 10% FAR NORTH. AS FOR TEMPERATURES
THE LATEST 00Z MEX GUIDANCE IS NOW SOME 2-4 DEGREES COOLER THAN THE
12Z RUN...ESPECIALLY OVER NORTHERN MOST ZONES. THIS COLDER TREND
SEEMS A BIT OVERDONE GIVEN THE EXPECTED INTERVALS OF CLOUDS AND RAIN
CHANCES ALBEIT LOW WITH THE FRONTS MENTIONED ABOVE SO WILL LEAVE
CURRENT GRIDDED TEMPERATURES AS IS FOR NOW WHICH STILL DEPICTS
TEMPERATURES RUNNING SOME 5-7 DEGREES BELOW NORMAL THROUGH MOST OF
THE PERIOD.
&&
.AVIATION...SOME LINGERING SEA BREEZE DRIVEN BROKEN CU/STRATO-CU
CLOUDS AROUND 5KFT WILL AFFECT FORT MYERS AND REGIONAL SOUTHWEST
AIRPORTS THROUGH 10Z THIS MORNING. SOME MVFR VISIBILITIES FROM
PATCHY FOG MAY ALSO IMPACT THESE TERMINAL TOWARD SUNRISE...WHILE
JUST SOME SCATTERED TO BROKEN HIGH THIN CIRRUS IS EXPECTED TO AFFECT
THE REMAINDER OF THE TERMINAL SITES FROM SARASOTA NORTH TO TAMPA
INTERNATIONAL. SCATTERED TO LOCALLY BROKEN CU/STRATO-CU CLOUDS ALONG
WITH SOME INTERVALS OF HIGH CIRRUS CLOUDS WILL AFFECT THE TERMINAL
SITES DURING THE AFTERNOON...BUT BASES OF CLOUDS AOA 5KFT WILL
MAINTAIN VFR CONDITIONS.
&&
.MARINE...INCREASING PRESSURE GRADIENTS WILL INCREASE IN THE WAKE OF
A COLD FRONT PASSAGE BRINGING NEAR SCEC CONDITIONS MAINLY OVER THE
OFFSHORE WATERS ON THURSDAY. THEN ON FRIDAY WINDS AND SEAS SHOULD
DECREASE BACK TO BELOW HIGHLIGHT CRITERIA AND REMAIN IN THE 10 TO
15 KNOTS RANGE THROUGH THE REST OF THE FORECAST PERIOD.
&&
.FIRE WEATHER...DRIER CONDITIONS WILL PREVAIL TODAY OVER THE
SOUTHERN INTERIOR COUNTIES. MODEL DATA SUGGESTS EXTENDED PERIODS OF
RELATIVE HUMIDITIES BELOW 35 PERCENT AT HIGHLANDS...HARDEE...
DESOTO...ALONG WITH INTERIOR PORTIONS OF CHARLOTTE AND LEE COUNTIES.
ALTHOUGH SEA BREEZES ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
THEY MAY NOT BECOME STRONG ENOUGH TO PENETRATE FURTHER INLAND AND
BRING SOME RELIEF IN LOW LEVEL MOISTURE. THEREFORE...A RED FLAG
WARNING WILL BE ISSUED FOR THE MENTIONED COUNTIES AND WILL PROBABLY
INCLUDE POLK...MAINLY FOR THE SOUTHEASTERN CORNER ADJACENT TO
HIGHLANDS. AFTERWARD...NO FIRE WEATHER ISSUES ARE EXPECTED THROUGH
THURSDAY AFTERNOON WHEN A DRIER AND COLDER AIRMASS DESCENDS UPON THE
NORTHERN HALF OF THE STATE IN THE WAKE OF A COLD FRONT PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 83 67 82 63 / 10 5 10 20
FMY 87 66 85 65 / 10 5 10 20
GIF 87 65 86 61 / 10 5 10 20
SRQ 81 64 80 64 / 10 5 10 20
BKV 84 57 82 57 / 10 10 20 20
SPG 82 70 81 67 / 10 5 10 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-POLK.
.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE....AR
LONG TERM/AVIATION...JCMHazardous weather outlook, Apr 3, 5:09 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 509 AM EDT TUE APR 3 2007 FLZ039-042-043-048>052-055>057-060>062-065-032115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 509 AM EDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRY AIR AND WARM TEMPERATURES WILL COMBINE WITH WEAK FLOW AT THE SURFACE TO BRING FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES THIS AFTERNOON MAINLY OVER HIGHLANDS COUNTY AND SURROUNDING AREAS. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE INTERIOR AND SOUTHERN AREAS THROUGH 7 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL REACH NORTHERN FLORIDA ON WEDNESDAY AFTERNOON AND BRINGING SLIGHT CHANCES OF RAIN THROUGH THURSDAY MORNING. AT THIS TIME NO MAJOR IMPACTS ARE EXPECTED FROM THIS SYSTEM. INCREASING WINDS BEHIND THE FRONTAL PASSAGE WILL BRING DETERIORATING CONDITIONS OVER THE COASTAL WATERS ON THURSDAY ESPECIALLY OFFSHORE. SMALL CRAFT OPERATORS SHOULD CLOSELY MONITOR THE SITUATION AS SCEC CONDITIONS ARE VERY LIKELY FOR MOST OF THURSDAY ESPECIALLY BETWEEN 20 TO 60 NAUTICAL MILES. A DRY AND COLD AIRMASS WILL DESCEND UPON MOST OF THE STATE ON THURSDAY AFTERNOON IN THE WAKE OF THE COLD FRONT WHICH WILL AGAIN BRING INCREASING RISKS FOR THE SPREAD OF WILD FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.